Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 113, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 4, 2014, 10:41 PM CDT for Henry County, Tennessee. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2014, 10:41 PM CDT (03:41 UTC)
- Expired
- Jun 4, 2014, 11:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
County Henry County, TN
The radar
The Ft Campbell radar (KHPX), 85 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 7:24 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1296 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
783
WUUS54 KMEG 050341
SVRMEG
TNC079-050430-
/O.NEW.KMEG.SV.W.0113.140605T0341Z-140605T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1041 PM CDT WED JUN 4 2014
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HENRY COUNTY IN NORTHWEST TENNESSEE...
* UNTIL 1130 PM CDT
* AT 1041 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 17 MILES NORTHWEST OF PARIS LANDING STATE
PARK...OR NEAR MURRAY...AND MOVING EAST AT 45 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PARIS
LANDING STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3636 8809 3632 8810 3630 8811 3646 8851
3651 8851 3650 8808 3646 8805 3644 8805
3640 8802 3636 8802
TIME...MOT...LOC 0341Z 289DEG 37KT 3655 8828
$$1 follow-up statement
331
WWUS54 KMEG 050402
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1102 PM CDT WED JUN 4 2014
TNC079-050430-
/O.CON.KMEG.SV.W.0113.000000T0000Z-140605T0430Z/
HENRY TN-
1102 PM CDT WED JUN 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR NORTHERN HENRY COUNTY...
AT 1102 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CROSSLAND...OR 9 MILES SOUTHWEST OF MURRAY...MOVING EAST AT 45 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PURYEAR...
CROSSLAND...CONYERSVILLE...MILL CREEK...JONES MILL...FOUNDRY HILL...
PINE HILL...BUCHANAN...PACE POINT AND PARIS LANDING STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
&&
LAT...LON 3636 8809 3632 8810 3630 8811 3646 8851
3651 8851 3650 8808 3646 8805 3644 8805
3640 8802 3636 8802
TIME...MOT...LOC 0402Z 289DEG 37KT 3650 8837
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 7:30 PM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jun 4, 7:30 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 730 PM CDT WED JUN 4 2014 .UPDATE...UPDATED FOR TOR WATCH 223 && .DISCUSSION... CONDITIONS ARE MARGINALLY FAVORABLE FOR TORNADOES ACROSS PORTIONS OF NORTH TENNESSEE...THE MISSOURI BOOTHEEL AND NORTHEAST ARKANSAS. ONGOING SEVERE THUNDERSTORMS CONFIRMED TO HAVE PRODUCES TORNADOES TO OUR NORTH WILL SLOWLY MOVE SOUTH INTO THE MIDSOUTH OVER THE NEXT SEVERAL HOURS. AFTER SUNSET...CHANCES WILL SLOWLY DIMINISH FOR SEVERE THUNDERSTORMS AND TORNADOES...BUT STORMS MAY CONTINUE FOR QUITE A WHILE. && .PREV DISCUSSION... /ISSUED 610 PM CDT WED JUN 4 2014/ DISCUSSION... /ISSUED 335 PM CDT WED JUN 4 2014/ MIDAFTERNOON REGIONAL RADAR SHOWED AN EAST/WEST LINEAR CLUSTER OF THUNDERSTORMS JUST SOUTH OF ST LOUIS...MOVING EAST. NEARER TO THE MIDSOUTH... A SMALLER CONVECTIVE CLUSTER FORMED OVER THE OZARK PLATEAU OF SOUTHERN MO EARLIER THIS AFTERNOON. THESE STORMS DISSIPATED AS THE MOVED EAST/SOUTHEAST TOWARD NORTHEAST ARKANSAS. MIDAFTERNOON CUMULUS FIELD WAS RATHER FLAT ACROSS THE MIDSOUTH... OVERSPREAD BY A 12C 700MB THERMAL RIDGE AND SCATTERED HIGH CIRRUS. GFS PROJECTS HEIGHT FALLS SUFFICIENT TO BREAK DOWN THE MIDLEVEL THERMAL RIDGE TONIGHT...ALLOWING ELEVATED STORMS TO PERSIST INTO NORTHERN PORTIONS OF THE MIDSOUTH AS THEY DEVELOP SOUTHEAST ALONG THE 850/500MB THICKNESS GRADIENT. CONCURRENTLY...ANOTHER MCS WILL LIKELY TAKE SHAPE OVER THE CENTRAL HIGH PLAINS LATE TONIGHT...WITH THE RESULTANT MCV/REMNANT CONVECTION REDEVELOPING OVER NORTHEAST AR DURING THE HEAT OF THE DAY. RAIN CHANCES CONTINUE THROUGH THE WEEKEND...AS THE MIDSOUTH REMAIN UNDER THE PERIPHERY OF THE UPPER RIDGE CENTERED OVER TEXAS. MODEL DETAILS BECOME DIFFICULT TO RELY ON AFTER ABOUT DAY 2...DUE THE DIFFICULTY IN MODELING CONVECTIVE COLD POOLS THAT FORM EFFECTIVE MESOSCALE FRONTS. THAT SAID...BEST RAIN CHANCES THROUGH THE WEEKEND WILL LIKELY EXTEND FROM NORTHEAST AR...NORTHWEST TN...INTO THE TN RIVER VALLEY. MOS GUIDANCE MAX TEMPS WERE UNDERCUT...PARTICULARLY NORTH AND NORTHEAST OF THE MEMPHIS METRO...WHERE CLOUD COVER AND CONVECTIVE OUTFLOW WILL LIKELY BE MOST PROMINENT. PWB && .AVIATION... 00Z TAF SET LINE OF CONVECTION CURRENTLY OVER SOUTHERN ILLINOIS...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI WILL MOVE INTO KJBR AND KMKL BETWEEN 5-10Z. WILL CONTINUE TEMPO GROUP FOR LOWER CIGS/VSBYS. LINGERING SHRAS WITH MVFR CIGS MAY CONTINUE THROUGH 13-14Z. OTHERWISE EXPECT VFR CONDITIONS FOR OTHER TAF SITES. CAN/T RULE OUT A FEW SHRAS APPROACHING KMEM BETWEEN 9-13Z. SCT TSRAS WILL BEGIN TO DEVELOP ACROSS AREA BETWEEN 16-20Z. HAVE INTRODUCED VCTS WORDING FOR NOW. S WINDS WILL DIMINISH OVERNIGHT. NOT VERY CONFIDENT ON WIND DIRECTION OR SPEED AFTER 12Z DUE TO CONVECTION EXPECTED OVERNIGHT. KRM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 4, 7:39 PM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 739 PM CDT WED JUN 4 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-060245- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 739 PM CDT WED JUN 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS NORTH OF A LINE FROM PARAGOULD ARKANSAS TO PARSONS TENNESSEE TONIGHT. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL...WITH A SECONDARY THREAT OF AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE MID-SOUTH FOR THURSDAY AND FRIDAY. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY NIGHT.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 11:19 PM CDT | Severe Thunderstorm Warning | MEG | Henry, Obion, Weakley | 41 min |
| Jun 4, 11:48 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Henry | 27 min |
| Jun 4, 11:55 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Henry, Obion, Weakley | 50 min |
| Jun 5, 12:47 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Henry, Weakley | 43 min |
| Jun 5, 1:26 AM CDT | Severe Thunderstorm Warning | MEG | Weakley | 49 min |
| Jun 5, 1:43 AM CDT | Flash Flood Warning | MEG | Benton, Carroll, Henry, Weakley | 6 hr |
| Jun 5, 4:36 AM CDT | Flash Flood Warning | MEG | Benton, Carroll, Decatur, Henderson | 3 hr |
| Jun 5, 7:48 AM CDT | Areal Flood Warning | MEG | Benton, Carroll, Decatur, Henry | 6 hr |
| Jun 5, 8:24 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Gibson, Weakley | 51 min |
| Jun 5, 8:44 AM CDT | Flash Flood Watch | MEG | Benton, Carroll, Chester, Crockett, Decatur, Dyer and 15 more | 39 hr |
| Jun 5, 9:06 AM CDT | Flash Flood Warning | MEG | Carroll, Decatur, Gibson, Henderson, Madison | 3 hr |
| Jun 5, 11:37 AM CDT | Special Weather Statement | MEG | Madison | 23 min |
| Jun 5, 12:38 PM CDT | Flash Flood Warning | MEG | Carroll, Crockett, Decatur, Dyer, Gibson, Haywood and 6 more | 3 hr |
| Jun 5, 1:15 PM CDT | Special Weather Statement | MEG | Haywood, Madison | 30 min |
| Jun 5, 1:20 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Haywood, Lauderdale, Shelby, Tipton | 40 min |
| Jun 5, 1:44 PM CDT | Areal Flood Warning | MEG | Benton, Carroll, Decatur, Henry | 6 hr |
| Jun 5, 2:02 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Fayette, Hardeman, Haywood, Lauderdale, Madison and 2 more | 28 min |
| Jun 5, 2:05 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Haywood, Lake, Lauderdale and 2 more | 40 min |
| Jun 5, 2:11 PM CDT | Flash Flood Warning | MEG | Chester, Decatur, Fayette, Hardeman, Hardin, Haywood and 3 more | 4 hr |
| Jun 5, 2:17 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Fayette, Hardeman, Haywood, McNairy, Madison | 43 min |
| Jun 5, 2:36 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Chester, Crockett, Dyer, Gibson, Henderson and 4 more | 24 min |
| Jun 5, 2:45 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 45 min |
| Jun 5, 2:58 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Chester, Decatur, Dyer, Gibson and 5 more | 47 min |
| Jun 5, 3:00 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, Hardin, McNairy, Madison | 45 min |
| Jun 5, 3:28 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardin, Henderson | 32 min |
| Jun 5, 3:29 PM CDT | Flash Flood Warning | MEG | Carroll, Crockett, Decatur, Dyer, Gibson, Haywood and 6 more | 4 hr |
| Jun 5, 3:50 PM CDT | Special Weather Statement | MEG | Benton, Decatur | 10 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.